January 16, 2019 12:56 pm
Updated: January 17, 2019 6:26 pm

Toronto Public Health warns of concerning symptoms caused by drugs sold as fentanyl or heroin

Officials said there is no consistent way to identify the bad batch of fentanyl.

THE CANADIAN PRESS FILE/HO - Alberta Law Enforcement Response Teams
A A

Toronto Public Health issued an alert on Monday about illicit drugs being sold as fentanyl or heroin causing concerning reactions in users.

Public health officials warned the symptoms that users experienced, which included severe anxiety, hallucinations, memory lapses, erratic behaviour, rapid heart rate and shortness of breath, began quickly after use.

Story continues below

READ MORE: ‘It’s murder’: How lethal opioids devastated a small region of Ontario

Officials said there is no consistent way to identify the drug. They said in multiple instances, the product reportedly looked dark purple both before and after being cooked, but other reports said the drug was white with brownish specks when uncooked and a brownish colour when cooked.

Public health advised people not to use drugs alone, and for those who do, to use a supervised consumption service (SCS) or an overdose prevention site (OPS).

READ MORE: The criminals fuelling Canada’s fentanyl crisis

If an overdose does occur, call 911. An anonymous report can be made online at ReportBadDrugsTO.ca. A full list of SCS and OPS can be found on the city of Toronto’s website.

© 2019 Global News, a division of Corus Entertainment Inc.

Report an error

Comments

Comments closed.

Due to the sensitive and/or legal subject matter of some of the content on globalnews.ca, we reserve the ability to disable comments from time to time.

Please see our Commenting Policy for more.